Real Analysis Exchange

The ℐ-almost constant convergence of sequences of real functions.

Tomasz Natkaniec

Full-text: Open access


Let \(T\) be an infinite set and \(\mathcal{I}\) be a fixed ideal on \(T\). We introduce and study the notion of almost constant convergence of sequences \(\{ f_t\colon t\in T\}\) of real functions with respect to the ideal \(\mathcal{I}\). This notion generalizes discrete convergence, transfinite convergence, and \(\omega_2\)-convergence. In particular, we consider the question when a given family of functions (e.g., continuous, Baire class 1, Borel measurable, Lebesgue measurable, or functions with the Baire property) is closed with respect to this kind of convergence.

Article information

Real Anal. Exchange, Volume 28, Number 2 (2002), 481-492.

First available in Project Euclid: 20 July 2007

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Primary: 26A03: Foundations: limits and generalizations, elementary topology of the line
Secondary: 03E35: Consistency and independence results 26A15: Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) {For properties determined by Fourier coefficients, see 42A16; for those determined by approximation properties, see 41A25, 41A27} 28A05: Classes of sets (Borel fields, $\sigma$-rings, etc.), measurable sets, Suslin sets, analytic sets [See also 03E15, 26A21, 54H05]

ideal of sets; additivity; covering; \(\I\)-convergence; $\I$-almost constant family; point-$\I$-disjoint family 0-1 set.


Natkaniec, Tomasz. The ℐ-almost constant convergence of sequences of real functions. Real Anal. Exchange 28 (2002), no. 2, 481--492.

Export citation


  • K. Ciesielski, M. Laczkovich, Strong Fubini properties for measure and category, preprint.
  • Á. Császár, M. Laczkovich, Some remarks on discrete Baire classes, Acta Math. Acad. Sci. Hungar., 33 (1979), 51–70.
  • M. Dindoš, Limits of transfinite convergent sequences of derivatives, Real Anal. Exchange, 22 (1996–97), 338–345.
  • D. H. Fremlin, Measure-additive coverings and measurable selectors, Dissertationes Math. 260 (1987).
  • P. Komjáth, Limits of transfinite sequences of Baire-2 functions, Real Anal. Exchange, 24 (1998–99), 497–502.
  • J. Lipiński, On transfinite sequences of approximately continuous functions, Bull. Polish Acad. Sci. Math., 21 (1973), 817–821.
  • A. W. Miller, Special subsets of the real line, in: Handbook of Set-Theoretic Topology (K. Kunen and J.E. Vaughan, eds.), North-Holland (1984), 201–233.
  • I. Recław, P. Zakrzewski, Strong Fubini properties of ideals, Fund. Math., 159 (1999), 135–152.
  • W. Sierpiński, Sur les suites transfinies convergentes de fonctions de Baire, Fund. Math., 1 (1920), 134–141.